MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 5 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 5 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 71425215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a right tka surgery was performed on (b)(6) 2023 with a journey/legion system, the patient presented moderate stiffness on the right knee on (b)(6) 2023.This adverse event was treated with procedure/surgery (knee manipulation) on (b)(6) 2023.This adverse event is ongoing.Patient current health status is recovering.No further complications were reported.
 
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, per complaint details, a manipulation under anesthesia was performed approximately post right total knee arthroplasty due to stiffness.The concomitant procedure log form documented the adverse event start date as 24-april with manipulation under anesthesia procedure performed 3 weeks later.Correspondence indicated the patient is recovering.The post-op instructions and if patient was adherent is unknown.Based on the information provided, definitive contributing clinical factors to the reported postoperative stiffness could not be concluded; however, this is a known potential surgical/procedural complication.The impact to the patient beyond the reported stiffness and subsequent manipulation under anesthesia cannot not be determined based on the information provided.No further medical assessment can be rendered at this time.For the legion porous cr ha fem, device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.For the other devices a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the legion porous cr ha fem, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For the other devices a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d10 corrected data: d4 (lot number).

Brand Name
LGN POR CR HA FEM SZ 5 RT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17102355
Report Number1020279-2023-01269
Device Sequence Number13936095
Product Code MBH
UDI-Device Identifier00885556108505
UDI-Public00885556108505
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71425215
Device Catalogue Number71425215
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date06/11/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71425303/22EM06121/POROUS TIBIA BSEPLATE W/JRNY LO; 71425371/21JM02054/LGN DD XLPE INS W/ JRNY LOCK SZ; 74025464/21HM08806/POROUS ROUND PATELLA SZ 32MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight81 KG